Add like
Add dislike
Add to saved papers

A 14-year-old boy with severe erythema multiforme due to amoxicillin.

Asia Pacific Allergy 2023 September
The most common cause of erythema multiforme (EM) in children is infectious diseases which account for approximately 90% of cases. Drug eruptions are another common cause. Here we are reporting about a male patient aged 14 years with lymphadenitis who developed severe diffuse erythema during the course of treatment with medications including several antibiotics and nonsteroidal anti-inflammatory drugs (NSAIDs). Based on the pathological findings of the skin biopsy, the skin rash was due to EM. Upon investigating the underlying cause of EM, viral antibody was positive for Coxsackie A6, lymphocyte transformation testing (LTT) was positive for one of the NSAIDs, and the patch test (PT) was positive for amoxicillin. Based on the pattern of distribution of the skin rash, the cause of EM was considered to be drug-induced eruption due to amoxicillin. In this case, we did not derive a diagnosis of drug eruption without investigating the possibility of drug induction, because most cases of EM in children are induced by infection and the antibody against Coxsackie A6 was elevated. To diagnose the possibility of amoxicillin-induced EM, it was important to distinguish between the distribution patterns of infectious versus drug-induced EM and to evaluate the possibility of drug induction by both LTT and PT. If the diagnosis of amoxicillin-induced EM, had not been made, the potential recurrence of EM with amoxicillin could have occurred.

Full text links

We have located links that may give you full text access.
Can't access the paper?
Try logging in through your university/institutional subscription. For a smoother one-click institutional access experience, please use our mobile app.

Related Resources

For the best experience, use the Read mobile app

Mobile app image

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app

All material on this website is protected by copyright, Copyright © 1994-2024 by WebMD LLC.
This website also contains material copyrighted by 3rd parties.

By using this service, you agree to our terms of use and privacy policy.

Your Privacy Choices Toggle icon

You can now claim free CME credits for this literature searchClaim now

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app